Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 534, NWS Jackson, MS

August 15, 2012Richland Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Aug 15, 2012, 6:17 PM CDT for Richland Parish, Louisiana. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 15, 2012, 6:17 PM CDT (23:17 UTC)
Expired
Aug 15, 2012, 7:15 PM CDT
In force
58 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Richland Parish, LA

What was reported inside it

TimeReportWhereRemark
Aug 15, 6:21 PM CDTHAIL 1Rayville, LANICKEL TO QUARTER SIZED REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2012-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 897 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2012-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
897 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
1081 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

116 
WUUS54 KJAN 152317
SVRJAN
LAC083-160015-
/O.NEW.KJAN.SV.W.0534.120815T2317Z-120816T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
617 PM CDT WED AUG 15 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN RICHLAND PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...START...RAYVILLE...

* UNTIL 715 PM CDT

* AT 617 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  RAYVILLE MOVING EAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HOLLY RIDGE BY 650 PM CDT...
  HOLLY RIDGE BY 655 PM CDT...
  DELHI AND WARDEN BY 715 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3252 9186 3252 9184 3257 9181 3256 9175
      3258 9173 3259 9159 3258 9145 3256 9143
      3250 9148 3244 9147 3243 9149 3240 9149
      3240 9163 3237 9168 3239 9186
TIME...MOT...LOC 2317Z 270DEG 10KT 3248 9175

$$

19
2 follow-up statements
275 
WWUS54 KJAN 152327
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
627 PM CDT WED AUG 15 2012

LAC083-160015-
/O.CON.KJAN.SV.W.0534.000000T0000Z-120816T0015Z/
RICHLAND LA-
627 PM CDT WED AUG 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHEASTERN RICHLAND PARISH...

AT 626 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
RAYVILLE MOVING EAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HOLLY RIDGE BY 645 PM CDT...
  WARDEN BY 710 PM CDT...
  DELHI BY 715 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A SMALL INTERIOR ROOM.

&&

LAT...LON 3252 9186 3252 9184 3257 9181 3256 9175
      3258 9173 3259 9159 3258 9145 3256 9143
      3250 9148 3244 9147 3243 9149 3240 9149
      3240 9163 3237 9168 3239 9186
TIME...MOT...LOC 2326Z 278DEG 13KT 3246 9170

$$

19
678 
WWUS54 KJAN 152342
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
642 PM CDT WED AUG 15 2012

LAC083-160015-
/O.CON.KJAN.SV.W.0534.000000T0000Z-120816T0015Z/
RICHLAND LA-
642 PM CDT WED AUG 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHEASTERN RICHLAND PARISH...

AT 642 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
HOLLY RIDGE MOVING EAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WARDEN BY 710 PM CDT...
  DELHI BY 715 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3254 9179 3257 9172 3258 9145 3256 9143
      3254 9145 3253 9147 3250 9148 3245 9147
      3240 9149 3240 9163 3237 9168 3242 9177
      3251 9182
TIME...MOT...LOC 2342Z 273DEG 15KT 3244 9165

$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 3:45 PM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, Aug 15, 3:45 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
345 PM CDT WED AUG 15 2012

.DISCUSSION...WEAK STALLED SURFACE FRONT DRAPED FROM NEAR MONROE LA
EAST SOUTHEAST TO VICKSBURG...TO LAUREL HAS BEEN THE FOCUS FOR A
SURPRISING NUMBER OF THUNDERSTORMS THUS FAR THIS AFTERNOON. UPPER
LEVEL SHORT WAVE MOVING INTO THE REGION OVER THE TOP OF SAID
BOUNDARY WAS STRONGER THAN PREVIOUSLY THOUGHT...WHICH IS A LARGE
REASON FOR THE OVERACHIEVING CONVECTIVE ACTIVITY. KDGX VWP HAS
OCCASIONALLY SHOWN 40 TO 45 KNOTS OF WESTERLY WIND FLOW AROUND 500
MB TODAY...WHICH IS MORE FLOW THAN WAS ANTICIPATED AND RESULTED IN
DEEP LAYER SHEAR SUFFICIENT TO PRODUCE A FEW ROTATING THUNDERSTORMS
NEAR THE FRONTAL BOUNDARY. DECENT SUMMER INSTABILITY (~2500 M2/S2
MLCAPE) IN THE PRESENCE OF COOL SEASON TYPE SHEAR IS DEFINITELY A
MIX TO DELIVER STRONG TO OCCASIONALLY SEVERE STORMS. FORTUNATELY LOW
LEVEL WIND SHEAR HAS NOT BEEN CONDUCIVE FOR TORNADO FORMATION AND IT
SHOULD REMAIN THAT WAY THROUGH THE EVENING.

IT LOOKS NOW AS IF THE UPPER WAVE IS STARTING TO DAMPEN OUT
SOME...BUT WE CAN STILL EXPECT ENOUGH INTERACTION WITH THE
PREVIOUSLY-MENTIONED FRONTAL BOUNDARY TO KEEP STORM CHANCES GOING AT
LEAST ALONG AND WEST OF I-55 WELL INTO THE EVENING HOURS.
INSTABILITY WILL NOT BE GREAT IN THESE AREAS AFTER SUNDOWN...BUT LOW
LEVEL MOISTURE TRANSPORT WILL BE IMPROVING AND THIS MAY BE ENOUGH TO
KEEP SOME CONVECTION GOING IN WESTERN ZONES WELL INTO THE NIGHT.

FOR TOMORROW RELATIVELY ACTIVE WEST TO NORTHWEST FLOW REGIME ALOFT
WILL CONTINUE...ALTHOUGH THERE MAY BE NO DISCRETE DISTURBANCES
AFFECTING THE REGION THAT ARE OF THE CALIBER OF TODAY'S WAVE. THE
CURRENT FRONTAL BOUNDARY SHOULD STILL BE IN PLAY THOUGH...ALTHOUGH
WASHING OUT AND LIFTING AS THE DAY GOES ON. THESE FACTORS...ALONG
WITH GRADUALLY IMPROVING MOISTURE FIELDS...SHOULD BE ENOUGH TO SPAWN
SCATTERED SHOWERS AND STORMS (MAINLY IN THE AFTERNOON). SOME STORMS
COULD AGAIN BE STRONG TOMORROW AFTERNOON BUT CURRENTLY THERE IS NO
REASON TO THINK MORE THAN AN ISOLATED SEVERE STORM WILL OCCUR.

SITUATION GETS MORE TRICKY LATE TOMORROW NIGHT...BEFORE BECOMING
MORE STRAIGHT-FORWARD ON FRIDAY. APPROACHING COLD FRONT TOMORROW
NIGHT AND RE-ENERGIZING NORTHWEST FLOW SHOULD GET SOME POTENT AND
SOMEWHAT ORGANIZED STORMS GOING TO OUR NORTH LATE TOMORROW
AFTERNOON...WITH LOTS OF POTENTIAL FOR THIS ACTIVITY TO WORK DOWN TO
THE HIGHWAY 82 CORRIDOR BEFORE DAYBREAK FRIDAY. THERE IS EVEN SOME
CHANCE THIS CONVECTION COULD COME SOUTH FAST ENOUGH AND WITH ENOUGH
VIGOR TO BRING ALL OF FRIDAY'S POTENTIAL RAIN IN NORTHERN ZONES
BEFORE DAYBREAK. OTHERWISE...ANTICIPATE STORMS LIKELY ON FRIDAY FOR
THE ENTIRE REGION...WITH AT LEAST SOME SEVERE STORMS POSSIBLE GIVEN
A BIT OF WIND SHEAR ALONG WITH DECENT INSTABILITY.

THE MAIN BOUNDARY BEGINNING TO COME SOUTH INTO THE REGION ON FRIDAY
LOOKS TO HANG UP OVER THE REGION AND STILL BRING MOST SPOTS
RELATIVELY HIGH CHANCES FOR RAIN AND STORMS ON SATURDAY.

FOR THIS FORECAST PACKAGE I HAVE GONE VERY CLOSE TO MAV POP AND TEMP
GUIDANCE THROUGH FRIDAY. TEMPERATURES SHOULD TREND FROM BEING A
LITTLE ABOVE NORMAL THROUGH TOMORROW TO NEAR OR SLIGHT BELOW NORMAL
THEREAFTER. THE ONE BIG ALTERATION I MADE TO LATEST GUIDANCE IN MOST
SPOTS WAS TO INCREASE POPS A GOOD DEAL DURING THE DAY FRIDAY AND
DURING THE DAY SATURDAY. THERE IS SOME CHANCE A FEW OF THESE AREAS
WILL GET THEIR RAIN DURING THE NIGHT AND NOT THE DAY...BUT ODDS ARE
GENERALLY HIGHER IT WILL BE THE OTHER WAY AROUND. /BB/

&&

.PREV DISCUSSION... /ISSUED 425 AM CDT WED AUG 15 2012/

LONG TERM...SUNDAY THROUGH NEXT WEDNESDAY...GOING INTO SUNDAY...A
STRONGER S/WV TROUGH APPEARS TO PIVOT ACROSS THE REGION AS AGREED
UPON BY GFS/EC. THE 0-6KM SHEAR VALUES INCREASE 20-30KT BUT
SUBSTANTIAL INSTABILITY MAY BE LACKING DUE TO EXCESS CLOUD COVER. IF
CLOUD COVER IS LOWER SUNDAY...A GREATER STRONG TO SEVERE STORM RISK
WILL EXIST. GREATEST RAIN/STORM CHANCES SUNDAY WILL BE ALONG AND
SOUTH OF I-20 AS DRIER H7 AIR IS DRIVEN IN ACROSS NRN LOCATIONS.

LOW-LVL FLOW SHOULD BECM MORE NWLY INTO MON-TUES AS BOTH GFS/EC
AMPLIFY H5 TROUGHING ACROSS LOWER/MID-MS VALLEY. PWATS DROP BELOW
ONE INCH ACROSS NRN AREAS WITH SRN AREAS NEAR 1.5", EFFECTIVELY
REDUCING RAIN CHANCES AT THE BEGINNING OF EARLY NEXT WEEK EXCEPT FOR
FAR SRN AREAS.

FOR FORECAST ELEMENTS...HAVE REDUCED HIGH TEMPS SUN 1-3F WITH
RAIN/CLOUD COVER EXPECTATIONS. SUN POPS WERE ALSO INCREASED OVER
MEXMOS TOWARD EC MOS VALUES. /ALLEN/

&&

.AVIATION...ISOLATED STRONG STORMS WERE NOTED ACROSS CENTRAL
MISSISSIPPI AS OF MID AFTERNOON. ELSEWHERE VFR CONDITIONS WERE BEING
REPORTED. SCATTERED TSTMS ARE EXPECTED TO CONTINUE THIS AFTERNOON
AND EVENING ACROSS THE SOUTH HALF. THERE WILL BE BRIEF PERIODS OF
IFR VISIBILITIES AND CEILINGS AS WELL AS GUSTY WINDS WITH THE
STORMS. VFR CONDITIONS ARE EXPECTED TONIGHT AFTER THE STORMS UNTIL
09Z WHEN PATCHY MVFR VSBY RESTRICTIONS WILL BE POSSIBLE. CONDITIONS
WILL BECOME VFR BY 14Z. ISOLATED TSRA WILL BE POSSIBLE FOR THURSDAY
MORNING...MAINLY ACROSS THE NORTHWEST DELTA./17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       71  93  72  91 /  30  42  22  59
MERIDIAN      69  93  71  92 /  16  28  29  59
VICKSBURG     71  93  70  91 /  40  46  22  60
HATTIESBURG   74  94  73  94 /  26  47  29  60
NATCHEZ       73  92  72  91 /  27  48  30  60
GREENVILLE    71  93  72  89 /  29  34  31  59
GREENWOOD     70  93  72  90 /  24  30  27  59

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BB/17/ALLEN
Hazardous weather outlook, Aug 15, 1:32 PM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
132 PM CDT WED AUG 15 2012

ARZ074-075-MSZ018-019-025>039-161845-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
132 PM CDT WED AUG 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND THURSDAY

STRONG THUNDERSTORMS CAPABLE OF WIND GUSTS TO 50 MPH AND SMALL HAIL
WILL BE POSSIBLE THURSDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY
STRONG THUNDERSTORMS CAPABLE OF WIND GUSTS TO 50 MPH AND SMALL HAIL
WILL BE POSSIBLE THURSDAY EVENING.

STRONG TO SEVERE STORMS CAPABLE OF WIND GUSTS TO 60 MPH AND QUARTER
SIZE HAIL WILL BE POSSIBLE GENERALLY NORTH OF INTERSTATE 20 FRIDAY.
A COLD FRONT WILL DROP INTO NORTHERN MISSISSIPPI FRIDAY AND HELP
TRIGGER STORMS ESPECIALLY ALONG AND NORTH OF HIGHWAY 82.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE REQUESTED IN THE NORTH FRIDAY.

LAZ007>009-015-016-MSZ040>052-056>058-161845-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-
132 PM CDT WED AUG 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND THURSDAY

STRONG THUNDERSTORMS CAPABLE OF WIND GUSTS TO 50 MPH AND SMALL HAIL
WILL BE POSSIBLE THROUGH EARLY THIS EVENING. THE AREA EAST OF THE
MISSISSIPPI RIVER AND SOUTH OF INTERSTATE 20 WILL SEE A GREATER
CHANCE OF STRONG THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON AND
EARLY EVENING HOURS.

STRONG THUNDERSTORMS CAPABLE OF WIND GUSTS TO 50 MPH AND SMALL HAIL
WILL BE POSSIBLE THURSDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

STRONG THUNDERSTORMS CAPABLE OF WIND GUSTS TO 50 MPH AND SMALL HAIL
WILL BE POSSIBLE AGAIN THURSDAY EVENING.

STRONG TO SEVERE STORMS CAPABLE OF WIND GUSTS TO 60 MPH AND QUARTER
SIZE HAIL WILL BE POSSIBLE GENERALLY NORTH OF INTERSTATE 20 FRIDAY.
A COLD FRONT WILL DROP INTO NORTHERN MISSISSIPPI FRIDAY AND HELP
TRIGGER STORMS ESPECIALLY ALONG AND NORTH OF HIGHWAY 82.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE REQUEST IN THE NORTH FOR FRIDAY.

LAZ023>026-MSZ053>055-059>066-072>074-161845-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON-
JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
132 PM CDT WED AUG 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND THURSDAY

A FEW SEVERE THUNDERSTORMS CAPABLE OF WIND GUSTS TO 60 MPH AND
QUARTER SIZED HAIL WILL BE POSSIBLE THROUGH THIS EVENING.

STRONG THUNDERSTORMS CAPABLE OF WIND GUSTS TO 50 MPH AND SMALL HAIL
WILL BE POSSIBLE THURSDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

STRONG THUNDERSTORMS CAPABLE OF WIND GUSTS TO 50 MPH AND SMALL HAIL
WILL BE POSSIBLE AGAIN THURSDAY EVENING.

STRONG TO SEVERE STORMS CAPABLE OF WIND GUSTS TO 60 MPH AND QUARTER
SIZE HAIL WILL BE POSSIBLE GENERALLY NORTH OF INTERSTATE 20 FRIDAY.
A COLD FRONT WILL DROP INTO NORTHERN MISSISSIPPI FRIDAY AND HELP
TRIGGER STORMS ESPECIALLY ALONG AND NORTH OF HIGHWAY 82.

SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM
SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL
IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE REQUESTED IN THE NORTH ON
FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

17

In the hours before

Special weather statement, Aug 15, 2:52 PM CDT, 3 hours 25 minutes before
MSZ054-152020-
COPIAH MS-
252 PM CDT WED AUG 15 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
252 PM CDT WED AUG 15 2012

STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WERE LOCATED 5 MILES NORTHEAST OF BARLOW...
AND JUST WEST OF CRYSTAL SPRINGS AT 251 PM CDT...MOVING EAST AT 10
MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE
STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN COPIAH COUNTY SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3203 9029 3179 9026 3181 9068 3198 9068
TIME...MOT...LOC 1951Z 272DEG 7KT 3189 9060

BK
Local storm report, Aug 15, 3:23 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
323 PM CDT WED AUG 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0231 PM     HAIL             4 N CLEM                31.76N 89.80W
08/15/2012  E1.00 INCH       JEFFERSON DAVIS    MS   PUBLIC

            DIME TO QUARTER SIZED HAIL FELL ALONG JT BARNES RD.

&&

CME
Special weather statement, Aug 15, 3:43 PM CDT, 2 hours 34 minutes before
MSZ049-152115-
RANKIN MS-
343 PM CDT WED AUG 15 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
343 PM CDT WED AUG 15 2012

...STRONG STORM DEVELOPING OVER SOUTHWEST RANKIN COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES WEST OF STAR AT 343 PM CDT...
MOVING EAST AT 10 MPH.

PEOPLE IN SOUTHERN RANKIN COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3205 9019 3219 9018 3221 8980 3205 8981
TIME...MOT...LOC 2043Z 264DEG 7KT 3210 9008

EEC
Local storm report, Aug 15, 4:02 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
402 PM CDT WED AUG 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0258 PM     TSTM WND DMG     N LONE STAR             31.64N 89.74W
08/15/2012                   COVINGTON          MS   EMERGENCY MNGR

            TREE DOWN NEAR HIGHWAY 35 AND HIGHWAY 84 NEAR LONE STAR.

&&

DCOX
Special weather statement, Aug 15, 5:25 PM CDT, 52 minutes before
LAZ015-152255-
RICHLAND LA-
525 PM CDT WED AUG 15 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
525 PM CDT WED AUG 15 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHWEST OF START AT 525 PM
CDT...MOVING EAST AT 20 MPH.

PEOPLE IN CENTRAL RICHLAND PARISH SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3238 9201 3243 9198 3245 9195 3250 9194
      3253 9171 3238 9175
TIME...MOT...LOC 2225Z 256DEG 17KT 3246 9189

CME
Special weather statement, Aug 15, 5:58 PM CDT, 19 minutes before
LAZ015-152330-
RICHLAND LA-
558 PM CDT WED AUG 15 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
558 PM CDT WED AUG 15 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 2 MILES SOUTHEAST OF START AT 558 PM
CDT...MOVING EAST AT 10 MPH.

PEOPLE IN CENTRAL RICHLAND PARISH SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3256 9167 3239 9169 3239 9188 3251 9186
TIME...MOT...LOC 2258Z 256DEG 8KT 3247 9181

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 5:25 PM CDTSpecial Weather StatementJANRichland30 min
Aug 15, 5:58 PM CDTSpecial Weather StatementJANRichland32 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.